Review: could Simvastatin cause Anxiety (Stress and anxiety)?
Summary: Anxiety is found among people who take Simvastatin, especially for people who are female, 60+ old, have been taking the drug for < 1 month, also take medication Aspirin, and have High blood pressure.
We study 77,499 people who have side effects while taking Simvastatin from FDA and social media. Among them, 2,305 have Anxiety. Find out below who they are, when they have Anxiety and more.
You are not alone: join a mobile support group for people who take Simvastatin and have Anxiety >>>
Simvastatin has active ingredients of simvastatin. It is often used in high blood cholesterol. (latest outcomes from 80,843 Simvastatin users)
Anxiety has been reported by people with depression, stress and anxiety, quit smoking, multiple sclerosis, pain. (latest reports from 212,462 Anxiety patients)
On Jan, 27, 2015: 77,499 people reported to have side effects when taking Simvastatin. Among them, 2,358 people (3.04%) have Anxiety.
Time on Simvastatin when people have Anxiety * :
|< 1 month||1 - 6 months||6 - 12 months||1 - 2 years||2 - 5 years||5 - 10 years||10+ years |
Age of people who have Anxiety when taking Simvastatin * :
Severity of Anxiety when taking Simvastatin ** :
|least||moderate||severe||most severe |
How people recovered from Anxiety ** :
|while on the drug||after off the drug||not yet |
Top conditions involved for these people * :
- Hypertension (496 people, 21.03%)
- Smoking cessation therapy (309 people, 13.10%)
- Blood cholesterol increased (290 people, 12.30%)
- Depression (265 people, 11.24%)
- Blood cholesterol (248 people, 10.52%)
Top co-used drugs for these people * :
- Aspirin (819 people, 34.73%)
- Zocor (543 people, 23.03%)
- Lisinopril (504 people, 21.37%)
- Zometa (452 people, 19.17%)
- Prilosec (440 people, 18.66%)
* Approximation only. Some reports may have incomplete information.
** Reports from social media are used.
How to use the study: print a copy of the study and bring it to your health teams to ensure drug risks and benefits are fully discussed and understood.
Do you have Anxiety while taking Simvastatin?
You are not alone! Join a mobile support group:
- support group for people who take Simvastatin and have Anxiety
- support group for people who take Simvastatin
- support group for people who have Anxiety
Recent conversations of related support groups:
Drugs in real world that are associated with:
Could your condition cause:
Can you answer these questions (Ask a question):
More questions for: Simvastatin, Anxiety
You may be interested at these reviews (Write a review):
- Bcaa's and increased anxiety/panic attacks
Six years ago I was hospitalized for severe panic disorder. After months of therapy I was prescribed Paxil and Zanax to control the disorder. I have been an athlete, mixed martial arts and weightlifting for over 20 years. Recently I decided to try BCAAs as a supplement to improve recovery after workouts. Bad idea! Bcaa's are reported to increase focus and can reduce serotonin. Sounds great, unless you have an anxiety disorder. Generally people with anxiety and/or panic disorders have a reduced amount or require more serotonin to maintain normal cognition "Perception".
While taking BCAA's I had three major panic attacks, pinging and shocking in meridian points (symptoms are known as discontinuation syndrome from reducing or stopping SSRN medications that treat anxiety). Long story short...stay away from this rather benign supplement if you have anxiety issues, especially if they are severe!
- Low potasium and mood
While being treated for cancer about 3 years ago and thus taking a number of blood tests, I was diagnosed with low potassium level and prescribed a regular dosage. I had noticed that when I forgot to take my potassium pills, I soon began to feel more depressed than usual and to feel anxious. Taking the ills soon alleviated these symptoms. (I have had depression for most of my life but long ago decided against taking any of the anti-depression Rx pills because I disliked their side effects, especially on my ability to think clearly.) Very recently I finally got around to looking on the Internet to see whether low potassium was associated with mood disorders _ and I found that it was. This site apparently didn't study anyone my age (I'm 78), so I decided to offer these comments. I have at least one grandchild who has been formally diagnosed with depression, and one who is ADHD. Before finding that the relationship of mood and low potassium was formally known, I had suggested to their parent in a low-key way that perhaps she and they should check with their doctors about their potassium levels. Now I'm quite sure that is something they and their doctors should consider. Meanwhile, I am glad to have found formal study of what had been to me only an anecdotal kind of belief that the two were linked. More importantly, in all my years of doctor visits, no doctor and no psychologist has ever mentioned this link to me. Therefore, I hope that somehow this link is brought more to the forefront of medical attention.
- A life of depression and fatigue
1) Family history of depression, 2) Diagnosed depression 1964-not treated until 1973, 3) Worked in medical field 35 years, 4) Emergency on-call 24/7, 5) Hospital 15 times major depression, 6) Tried nearly all MAOI, TCA, SSRI, SNRI, and ECT. 7) 100% Disability in 1998 for depression. Now at age 70 I have dysthymia, chronic fatigue, COPD, and PTSD. My recommendation to younger people - do not over stress,
do not smoke, avoid horrific or traumatic situations and try to find some enjoyment in life. If you have symptoms like mine seek early treatment put balance in your life. The often heard recommendations - get plenty of sleep, eat properly, learn to relax and avoid bad habits should not be ignored, they are critical to good physical and mental health.
- Zoplicine /and /xanax taken together
I am wondering if zopocline is compatible with Xanax. I have taken the together and had no adverse effects. Has any had this experience?
- Lipitor and panic attack insomnia
My doctor put me on generic lipitor my triglycerides were slightly high 158 vs 150 goal and cholesterol not bad 128/28 although my ratio is bad. After less than a week on the medicine I woke up at 3 am wide awake and unable to calm down. I had anxiety issues several years go but have been off the meds for several years, I have a lot on my mind, aging parents and mother in law, kids in college that are struggling, my wife and I are 55 in corporate America, getting pushed aside, what to do in retirement, etc..but I was keeping it all together. I have incredibly anxious since that night. Still waking up at 3 am every night. Initially lots of thoughts about my loved ones dying. Thoughts about either my wife or I living alone, these thoughts have faded. None of the issues are on my mind but I get crazy anxious and cannot be alone. I am able to fall asleep, actually fall out really hard. Wake up every night at 3 and end up very anxious by noon. No appetite, lost more than 10 lbs in 10 days. On some meds to calm down and back on the anxiety meds. I believe the Lipitor triggered the attacks. I stopped the Lipitor immediately.
More reviews for: Simvastatin, Anxiety
Comments from related studies:
From this study (6 months ago):
From this study (6 months ago):
I take Prozac for depression, Atenolol Chlorthalidone for hypertension, and Valium as needed for stress. I also Vasovagal when stressed, which is becoming more frequent as I get older. Can I take a Valium in preparation for stressful situations, or does that exacerbate my tendency to Vasovagal under stress?
Deru on Jul, 9, 2014:
try Acupuncture or buy a Acupuncture machine which has pads to stimulate your nerves. Your sure to quit using antidepressants and be stable for the rest of your life but treatment should be done for about 6 months or more and may differ case to case.
Post a new comment OR Read more comments
NOTE: The study is based on active ingredients and brand name. Other drugs that have the same active ingredients (e.g. generic drugs) are NOT considered.
WARNING: Please DO NOT STOP MEDICATIONS without first consulting a physician since doing so could be hazardous to your health.
DISCLAIMER: All material available on eHealthMe.com is for informational purposes only, and is not a substitute for medical advice, diagnosis, or treatment provided by a qualified healthcare provider. All information is observation-only, and has not been supported by scientific studies or clinical trials unless otherwise stated. Different individuals may respond to medication in different ways. Every effort has been made to ensure that all information is accurate, up-to-date, and complete, but no guarantee is made to that effect. The use of the eHealthMe site and its content is at your own risk.
You may report adverse side effects to the FDA at http://www.fda.gov/medwatch/ or 1-800-FDA-1088 (1-800-332-1088).
If you use this eHealthMe study on publication, please acknowledge it with a citation: study title, URL, accessed date.